New York, 2015

Hail and Damaging Winds in New York, August 3, 2015

August 3, 2015 · NWS ALY · 20 events in 6 counties and zones

A warm and humid air mass was in place on Monday, August 3rd. Ahead of a cold front, a surface pre-frontal trough was moving across the area during the afternoon hours from west to east.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

A warm and humid air mass was in place on Monday, August 3rd. Ahead of a cold front, a surface pre-frontal trough was moving across the area during the afternoon hours from west to east. Showers and thunderstorms developed along this boundary and a few of the thunderstorms became severe, producing large hail and damaging winds, especially in the Capital Region.

Some additional thunderstorms developed just ahead of the surface cold front during the evening hours, with significant damage reported in the town of Fort Plain. The threat for thunderstorms ended with the passage of the cold front by the late evening hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Aug 3, 12:42 PM EST, 1 hour 18 minutes earlier.

Area forecast discussion, Aug 3, 12:42 PM EST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
142 PM EDT MON AUG 3 2015

.SYNOPSIS...
A COLD FRONT WILL MOVE INTO THE REGION THIS EVENING AND MOVE TO
THE COAST BY MORNING. IT MAY TRIGGER STRONG TO SEVERE THUNDERSTORMS
LATE THIS AFTERNOON AND EVENING. AN UPPER LEVEL DISTURBANCE WILL
LINGER OVER QUEBEC THROUGH MUCH OF THE WEEK...BRINGING COOLER AIR
INTO OUR REGION...AND TRIGGERING SCATTERED SHOWERS DURING THE
AFTERNOON AND EVENING TUESDAY AND WEDNESDAY...MAINLY NORTH OF I90
AND OVER THE HIGHER TERRAIN.

&&

.NEAR TERM /THROUGH TONIGHT/...
SOME SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO
TONIGHT...

AS OF 930 AM EDT...MOST OF THE CIN IS MIXED OUT...A FINE LINE/PRE
FRONTAL TROF IS FM SLK-BGM AND APPEARS IT WILL BE THE FOCUS OF
CONVECTIVE DEVELOPMENT THIS AFTN. AHEAD OF IT SKIES HAVE BEEN
SUNNY...TD ARE IN THE LOWER 60S AND TEMPS ARE IN THE 80S WITH A
FEW MORE HOURS OF DIURNAL HEATING TO GO. AT 500HPA THE FIRST
SHORT WV ROTATING AROUND THE BASE OF THE LARGE QB/ONT CUT OFF IS
IN THE E GRTLKS AND MVNG SLOWLY E WITH THE BEST DYNAMICS N OR N OF
FCA.

MU CAPE VALUES ARE NOW IN THE VCNTY OF 1000-1500 J/KG...MID LEVEL
LAPSE RATES ARE ARND 6.5C. SCT TSTMS WILL FORM ALONG THIS LINE
DURING THE AFTN HRS...WHICH WILL BE COME STRONG AND SOME MAY BE
SEVERE.

THIS SCT-BKN LINE OF STORMS WILL PROGRESS IN BOWING SEGMENTS
ACROSS THE RGN DURING THE AFTN AND EVNG. SEE LATEST SPC DISC. PRE-
FRONTAL TROF WILL REACH SVT-RDG BY EVNG...AND DRIFT EAST AS
ACTIVITY DIM AND ATMOS STABILIZES. OVERNIGHT THIS BOUNDARY WILL
SHIFT EAST AS THE MAIN CDFNT MOVES INTO THE E GRTLKS...AND THEN
TO COAST BY DAYBREAK.

WITH CYCLONIC 500HPA FLOW ACROSS THE RGN AND COOLING AT 500HPACLOUDS
WILL INCR N TWRD DAYBREAK. MINDS WILL REMAIN IN THE 60S.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
TUESDAY...THE COLD FRONT WILL BE NEAR WRN NEW ENGLAND BY
DAYBREAK. THE SFC DEWPT BOUNDARY WILL STILL BE PROGRESSING EAST
ACROSS ERN NY. THE NAM IS ADVERTISING ALOT OF INSTABILITY FOR TUE
WITH A DEEPLY SHEARED ENVIRONMENT. THE GFS HAS LESS AGAIN...BUT
THERE IS A SMALL AREA OF HIGH INSTABILITY FROM THE THE MASS PIKE
SOUTH AND EAST INTO NW CT. SPC DOES HAVE LITCHFIELD CTY CLIPPED BY
THE MARGINAL RISK. MID LEVEL LAPSE RATES WILL BE AROUND 6.5C/KM
WITH ANOTHER SHORT-WAVE ROTATING AROUND THE UPPER LEVEL LOW. WILL
HAVE TO MONITOR FOR SOME STRONG STORMS WITH GUSTY WINDS AND SMALL
HAIL /NO ENHANCED WORDING YET/...ESPECIALLY FROM THE CAPITAL
DISTRICT SOUTH AND EAST. LOW- LEVEL COLD ADVECTION WILL BE ONGOING
DURING THE LATE MORNING INTO THE PM. DOWNSLOPING EFFECTS OFF THE
ERN CATSKILLS/ERN DACKS MAY ALLOW MAX TEMPS TO GET INTO THE MID
AND U80S IN THE HUDSON RIVER VALLEY/CAPITAL REGION. EXPECT M70S TO
L80S IN MOST OTHER LOCATIONS...EXCEPT OVER THE SRN DACKS/SRN
GREENS WHERE SOME U60S TO L70S ARE POSSIBLE IN THE COLD ADVECTION
REGIME...AS H850 TEMPS LOWER TO +10C TO +16C FROM NW TO SE OVER
THE FCST AREA BY THE LATE PM. A SLIGHT TO LOW CHC OF THUNDERSTORMS
WILL CONTINUE UNTIL SUNSET.

TUESDAY NIGHT...WITH THE LOSS OF THE DIURNAL HEATING THE SCT
SHOWERS AND THUNDERSTORMS WILL DIMINISH QUICKLY. THE ISOLD-SCT
SHOWERS MAY LINGER THE LONGEST OVER THE SRN DACKS. LOWS WILL
GENERALLY BE IN THE MID 50S TO AROUND 60F WITH SOME U40S TO L50S
OVER THE SRN DACKS/SRN GREENS. HUMIDITY LEVELS WILL BE QUITE
COMFORTABLE.

WED-WED NIGHT...THE FCST AREA WILL STILL BE UNDER THE INFLUENCE OF
THE UPPER LEVEL LOW CENTERED OVER S-CNTRL QUEBEC. IN THE CYCLONIC
FLOW ANOTHER PIECE OF SHORT-WAVE ENERGY WILL SWING ACROSS UPSTATE
NY AND NEW ENGLAND. THE BEST CHC OF ISOLD-SCT SHOWERS DUE TO THE
CYCLONIC VORTICITY ADVECTION WILL BE NORTH AND WEST OF THE
CAPITAL REGION. H500 TEMPS WILL BE AROUND -15C TO -18C FROM ALY
NORTH AND WEST. THE H500 HEIGHTS ARE ABOUT 2-3 STD DEVS BELOW
NORMAL BASED ON THE LATEST GEFS FOR WED. H850 TEMPS WILL BE 1-2
STD DEVS BELOW NORMAL. HIGHS ON WED WILL BE IN THE M60S TO L70S
OVER THE MTNS...AND MID AND U70S IN THE VALLEYS...WITH A FEW 80F
READINGS NEAR KPOU. CLEARING SKIES AND LIGHT TO CALM WINDS WILL
ALLOW FOR COOL NIGHT FOR THE FIRST WEEK OF AUG...WITH HIGH
PRESSURE BUILDING IN. LOWS WILL RANGE FROM THE U40S TO M50S OVER
THE FCST AREA.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
BELOW NORMAL TEMPERATURES EXPECTED WITH HIGHS MAINLY IN THE 70S.

GUIDANCE IS IN GENERAL AGREEMENT THAT A COLD FRONT SHOULD STALL TO OUR
SOUTH LATE IN THE WEEK SOMEWHERE ACROSS THE MID ATLANTIC REGION. THE EXACT
LOCATION IS VERY MUCH IN QUESTION AT THIS TIME. GUIDANCE IS ALSO IN
GENERAL AGREEMENT THAT A LARGE UPPER LEVEL LOW WILL MOVE NORTH OF THE
CANADIAN MARITIMES LATE IN THE WEEK LEAVING THE GREAT LAKES REGION AND
NORTHEAST UNDER A LONGWAVE TROUGH THOUGH THE WEEKEND.

THE DIFFERENCES IN THE MODELS ARE ON HOW THEY HANDLE SHORT WAVE ENERGY
MOVING THROUGH THE LONGWAVE TROUGH AND ITS IMPACTS THE POSITION OF THE
STALLED BOUNDARY AND THE STRENGTHEN OF AN AREA OF LOW PRESSURE THAT IS
EXPECTED TO FORM AND MOVE EASTWARD ALONG THE BOUNDARY. GUIDANCE HAVE NOT
BEEN SHOWING ANY CONSISTENCY. AT THIS TIME...THE OPERATIONAL RUN OF THE GFS
KEEPS THE BOUNDARY...LOW AND PRECIPITATION SHIELD TO OUR SOUTH WHILE THE
ECMWF BRINGS A SOAKING RAINFALL TO THE AREA LATE THURSDAY NIGHT AND FRIDAY
TO MAINLY TO AREAS SOUTH OF INTERSTATE 90.

HAVE FAVORED GUIDANCE FROM THE WEATHER PREDICTION CENTER TO MAINTAIN
FORECAST CONSISTENCY AND HAVE CHANCE POPS FOR AREAS SOUTH OF I-90 LATE
THURSDAY NIGHT AND FRIDAY. AS FOR THE WEEKEND...HAVE MAINLY SLIGHT CHANCES
POPS SINCE THE TIMING OF ADDITIONAL SHORT WAVES IN HIGHLY UNCERTAIN.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
A PERIOD OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO IMPACT THE
TAF SITES AS A COLD FRONT APPROACHES THE REGION LATE THIS AFTERNOON
AND EVENING. CONDITIONS WILL BE FAVORABLE FOR THE POSSIBILITY FOR
SOME STRONG TO SEVERE THUNDERSTORMS.

VFR CONDITIONS ARE EXPECTED WELL INTO THE AFTERNOON HOURS WITH
CONDITIONS LOWERING TO MVFR WITH THE CONVECTION LATE THIS AFTERNOON
AND EVENING. IFR CONDITIONS WILL BE POSSIBLE BUT HAVE NOT BEEN INCLUDE
IN THE TAFS AT THIS TIME. OVERNIGHT GENERALLY MVFR CONDS W/AREAS
2SM IN BR. PATCHES OF IFR IN FOG ARE EXPECTED TO DEVELOP LATE
TONIGHT AS THE CLOUD COVER DECREASES AND WINDS LIGHTEN UP.

AT THE TAF SITES SOUTHERLY WINDS WILL CONTINUE 10 TO 20 KNOTS AND
GUSTY INTO THE EVENING. WINDS WILL BECOME LIGHT SOUTHERLY LATER
THIS EVENING...AND LIGHT AND VARIABLE OVERNIGHT.

OUTLOOK...
TUE NIGHT-THU: NO OPERATIONAL IMPACT. NO SIG WX.
THU NIGHT-FRI: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.

&&

.FIRE WEATHER...
A COLD FRONT WILL APPROACH FROM THE EASTERN GREAT LAKES
REGION TODAY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. THE COLD
FRONT WILL BE EAST OF THE REGION TUESDAY MORNING...BUT AN UPPER
LEVEL DISTURBANCE WILL CONTINUE THE THREAT FOR SCATTERED SHOWERS
AND THUNDERSTORMS TUESDAY AFTERNOON...AS COOLER AND DRIER AIR WILL
ARRIVE FOR WEDNESDAY.

THE RH VALUES WILL LOWER TO 40 TO 60 PERCENT THIS AFTERNOON...AND
INCREASE TO 75 TO 100 PERCENT TONIGHT. THE RH VALUES WILL LOWER TO
35 TO 55 PERCENT TUESDAY AFTERNOON.

THE WINDS WILL BE FROM THE SOUTH TO SOUTHWEST AT 10 TO 20 MPH
TODAY...AND SOUTH TO SOUTHWEST AT 5 TO 15 MPH TONIGHT. THE WINDS
WILL BE FORM THE WEST TO NORTHWEST AT 10 TO 20 MPH ON TUESDAY WITH
THE FRONT MOVING ACROSS THE REGION.

&&

.HYDROLOGY...
MAINLY DRY WEATHER IS EXPECTED THIS MORNING WITH SHOWERS AND
THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING AS A COLD FRONT
APPROACHES AND CROSSES THE REGION. THE STORMS WILL BE CAPABLE OF
PRODUCING LOCALLY HEAVY DOWNPOURS AS PWATS RISE UP TO AROUND 1.5
INCHES AHEAD OF THE BOUNDARY. THE HEAVY RAINFALL COULD LEAD TO
SOME MINOR FLOODING IN POOR DRAINAGE AND LOW LYING AREAS. ALSO
SOME SHARP WITHIN BANK RISES WOULD BE EXPECTED ON STREAMS...CREEKS
AND SOME SMALL RIVERS.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON
TUESDAY ESPECIALLY DURING THE AFTERNOON AS THE UPPER LEVEL TROUGH
AXIS APPROACHES AND PASSES OVER THE REGION. RAINFALL AMOUNTS MAY
RANGE FROM A TENTH TO A THIRD OF AN INCH WITH LOCALLY HIGHER
AMOUNTS.

A TREND TOWARDS DRIER WEATHER WILL OCCUR ON WEDNESDAY...AND
CONTINUE UNTIL FRIDAY MORNING.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...SNYDER
NEAR TERM...SNYDER
SHORT TERM...WASULA
LONG TERM...IAA
AVIATION...SNYDER
FIRE WEATHER...BGM/WASULA
HYDROLOGY...BGM/WASULA
Hazardous weather outlook, Aug 3, 5:40 AM EST, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
640 AM EDT MON AUG 3 2015

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-041100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
640 AM EDT MON AUG 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING AHEAD OF A COLD FRONT. SOME OF THE THUNDERSTORMS MAY
PRODUCE DAMAGING WINDS OF 58 MPH OR GREATER AND OR LARGE HAIL AN
INCH IN DIAMETER OR LARGER. THE STORMS WILL MOVE FROM THE
SOUTHWEST TO NORTHEAST AT AROUND 35 MPH.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING MAY ACCOMPANY
SOME OF THE STORMS. THEY WILL ALSO BE CAPABLE OF PRODUCING
LOCALLY HEAVY DOWNPOURS WHICH MAY CAUSE PONDING OF WATER ON
ROADWAYS AND POOR DRAINAGE FLOODING IN SOME LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE OF MAINLY NON SEVERE THUNDERSTORMS TUESDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAYBE NEEDED THIS AFTERNOON INTO TONIGHT.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

The radar

The Albany radar (KENX), 29 km away, was scanning. The volume nearest the first event began at 19:02 UTC.

Open the radar archive at this moment

Event by event

17 thunderstorm wind, 3 hail. Local standard time, as filed.

Hail, Schenectady

When
August 3, 2:00 PM EST
Where
Schenectady County, 1.22 mi SSE of Aqueduct
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.813, -73.892

Quarter size hail was reported in Niskayuna during a thunderstorm.

Thunderstorm Wind, Schenectady

When
August 3, 2:00 PM EST
Where
Schenectady County, 0.7 mi N of Carman
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.780, -73.922

Trees and wires were reported down in the Argo and Hamburg Sections of Rotterdam due to thunderstorm winds.

Thunderstorm Wind, Schenectady

When
August 3, 2:02 PM EST
Where
Schenectady County, 0.86 mi NE of Carman
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
42.780, -73.910

A tree was reported down and power was out in Schenectady as a result of thunderstorm winds.

Thunderstorm Wind, Schenectady

When
August 3, 2:05 PM EST
Where
Schenectady County, 0.86 mi SE of Schenectady
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
42.790, -73.910

A traffic light pole was bent as a result of thunderstorm winds in Schenectady.

Thunderstorm Wind, Rensselaer

When
August 3, 2:30 PM EST
Where
Rensselaer County, 1.47 mi NNE of Troy
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.770, -73.670

Trees were reported down in the Lansingburgh section of Troy due to thunderstorm winds.

Thunderstorm Wind, Albany

When
August 3, 2:32 PM EST
Where
Albany County, 0.25 mi N of Cohoes
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
42.774, -73.700

Large tree limbs were reported down in Cohoes as a result of thunderstorm winds.

Hail, Albany

When
August 3, 2:32 PM EST
Where
Albany County, 0.29 mi N of Cohoes
Measured
0.75 in hail
Reported by
Social Media
Coordinates
42.774, -73.700

Penny size hail was reported during a thunderstorm in Cohoes.

Hail, Rensselaer

When
August 3, 2:33 PM EST
Where
Rensselaer County, 0.07 mi S of Troy
Measured
0.75 in hail
Reported by
Public
Coordinates
42.749, -73.680

Penny size hail was reported during a thunderstorm in Troy.

Thunderstorm Wind, Washington

When
August 3, 5:37 PM EST
Where
Washington County, 0.52 mi E of Cambridge
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.031, -73.370

Trees, a power pole and power lines were downed on Spring Street in Cambridge due to thunderstorm winds.

Thunderstorm Wind, Washington

When
August 3, 5:37 PM EST
Where
Washington County, 0.42 mi NW of Cambridge Chapin Arp
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.055, -73.375

Trees were downed on Content Farm Road near Route 22 in Cambridge due to thunderstorm winds.

Thunderstorm Wind, Washington

When
August 3, 5:39 PM EST
Where
Washington County, 2.09 mi SE of Battenville
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.095, -73.406

Trees were downed at the intersection of County Route 62 and Kenyon Hill Road in Cambridge due to thunderstorm winds.

Thunderstorm Wind, Washington

When
August 3, 5:39 PM EST
Where
Washington County, 1.36 mi W of Shushan
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.100, -73.377

Trees and power lines were reported down on Route 22 in the Shushan section in the town of Salem due to thunderstorm winds.

Thunderstorm Wind, Montgomery

When
August 3, 6:33 PM EST
Where
Montgomery County, 0.69 mi W of Ft Plain to 0.51 mi W of Ft Plain
Measured
78 kt (90 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
42.929, -74.633

Trees were downed along Reid Street in Fort Plain due to thunderstorm winds. Some of the trees fell on homes along the street.

Thunderstorm Wind, Montgomery

When
August 3, 6:33 PM EST
Where
Montgomery County, 0.44 mi NW of Ft Plain to 0.34 mi WNW of Ft Plain
Measured
83 kt (96 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
42.934, -74.626

A National Weather Service Storm Survey was conducted in Fort Plain. Multiple trees were downed in Fort Plain due to a thunderstorm microbursts, especially between Center Street and Lydius Street. Several of the trees fell on homes. A utility pole was snapped at the intersection of Central Street and Orchard Street and a chimney was partially toppled as well.

Thunderstorm Wind, Montgomery

When
August 3, 6:33 PM EST
Where
Montgomery County, 0.22 mi SSW of Ft Plain to 0.17 mi SSW of Ft Plain
Measured
65 kt (75 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
42.927, -74.622

A National Weather Service Storm Survey was conducted in Fort Plain. Trees were downed between Gilbert Avenue and Clinton Avenue due to a thunderstorm microburst.

Thunderstorm Wind, Montgomery

When
August 3, 6:34 PM EST
Where
Montgomery County, 0.32 mi E of Ft Plain
Measured
56 kt (64 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
42.930, -74.614

Tree limbs were reported down along Old Station Road in Nelliston due to thunderstorm winds.

Thunderstorm Wind, Montgomery

When
August 3, 6:34 PM EST
Where
Montgomery County, 0.81 mi SSW of Ft Plain
Measured
56 kt (64 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
42.919, -74.627

A play shed was blown away due to thunderstorm winds in Fort Plain.

Thunderstorm Wind, Montgomery

When
August 3, 6:35 PM EST
Where
Montgomery County, 0.54 mi SSE of Ft Plain
Measured
55 kt (63 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
42.923, -74.615

Trees were reported down along Old Fort Plain Road in Fort Plain due to thunderstorm winds.

Thunderstorm Wind, Montgomery

When
August 3, 6:40 PM EST
Where
Montgomery County, 0.57 mi N of Canajoharie
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
42.908, -74.570

Trees were reported down near the New York State Thruway in the town of Canajoharie via Twitter.

Thunderstorm Wind, Fulton

When
August 3, 7:11 PM EST
Where
Fulton County, 0.09 mi N of Broadalbin
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
43.051, -74.200

A tree was reported down in Broadalbin due to thunderstorm winds.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2015Every state in 2015This day in weather historyWarnings in New York, August 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 591026, 591027, 591029, 591030, 591031, 591033, 591034, 591035, 591044, 591047, 591049, 591050, 591058, 591064, 591067, 591055, 591071, 591069, 591051, 591053.